High dose vitamin B1 (thiamine)

Kadar

Senior Member
Messages
136
Likes
134
@ashram headache is one of b2 deficiency symptoms, by the way. I got b2 drop taking b1 very fast. I would try b2 and potassium. And blood tests are not always useful, you still may have a deficiency. And of course please stop b1. You may also try rising vitamin A and manganese levels a bit, because they are involved in b1 metabolism. When I was manganese deficient I was loosing b1 everyday. So maybe if you're deficient too and take them you won't need b1 everyday to see effect.

I sometimes need lots of potassium taking high dose b vitamins, sometimes it's even 3g or so
 
Last edited:

MonkeyMan

Senior Member
Messages
318
Likes
907
Hello everyone,
I have started taking high doses of thiamine almost 4 weeks ago and the results have been mixed, but overall after 2 or 3 weeks it has started to give me bad anxiety. I was taking around 1000mg (even went as far as 1800mg one day) of thiamine HCL and then switched to allithiamine (Thiamax) 3 days ago and I can't even sleep anymore ! I'm glad because I feel like I have much more energy and more mental clarity but I can't really enjoy it if I have anxiety and insomnia. Has someone had reactions like this with allithiamine and has been able to find a solution to anxiety/insomnia ? I don't want to give up on thiamine because I feel like it's helping with my energy levels but I also don't want to crash because I can't sleep anymore. My heart is also skipping beats and it's a bit scary.
Hi @ashram, I had almost exactly the same experience! Started high(ish)-dose thiamine (200 mg/daily every morning) one month ago, and it definitely helped my energy, but the price I've paid has been insomnia that's gotten worse and worse. So yesterday I didn't take any and I slept much better last night.

See https://snoringhq.com/blog/7-vitamins-and-minerals-your-body-needs-to-sleep-better/ for a good summary.

Same thing happens, by the way, when I use high-THC cannabis. I feel much more energetic, but then have insomnia.
 
Last edited:

dannybex

Senior Member
Messages
3,507
Likes
2,616
Location
Seattle
Hello everyone,
I have started taking high doses of thiamine almost 4 weeks ago and the results have been mixed, but overall after 2 or 3 weeks it has started to give me bad anxiety. I was taking around 1000mg (even went as far as 1800mg one day) of thiamine HCL and then switched to allithiamine (Thiamax) 3 days ago and I can't even sleep anymore ! I'm glad because I feel like I have much more energy and more mental clarity but I can't really enjoy it if I have anxiety and insomnia. Has someone had reactions like this with allithiamine and has been able to find a solution to anxiety/insomnia ? I don't want to give up on thiamine because I feel like it's helping with my energy levels but I also don't want to crash because I can't sleep anymore. My heart is also skipping beats and it's a bit scary.
IMO, it's the extremely bitter taste of the allithiamine.

I know, sounds crazy, but there's a reason why as humans we don't eat a lot of bitter foods. Both ayurvedic and traditional chinese medicine understand the effects of different tastes on the body, and how too much of one taste can create issues if it's not balanced by other tastes.

I had the same problem. I've been taking regular thiamine for years, but after reading a lot of Lonsdale's work, I tried allithiamine about six months ago. Couldn't tolerate it for even a day -- got all tense, irritable, and restless. Went back to regular thiamine without issues.

As others have mentioned, you might need some of the other b-vits, as they all work together -- and you may need to lower your dose of thiamine itself (we're all different), but it might just be the form of thiamine you're taking.
 
Messages
12
Likes
22
@ashram headache is one of b2 deficiency symptoms, by the way. I got b2 drop taking b1 very fast. I would try b2 and potassium. And blood tests are not always useful, you still may have a deficiency. And of course please stop b1. You may also try rising vitamin A and manganese levels a bit, because they are involved in b1 metabolism. When I was manganese deficient I was loosing b1 everyday. So maybe if you're deficient too and take them you won't need b1 everyday to see effect.

I sometimes need lots of potassium taking high dose b vitamins, sometimes it's even 3g or so
@Kadar I'm a bit afraid of taking more potassium because I'm already high, but yeah I'm definitely gonna try B2. I'm already taking a B-complex but that might not be enough I guess. You think I should stop B1...? I'm having a hard time giving up on it because it gives me energy, but of course I don't want it to make me worse I guess... I'm always thinking that my body is going to adjust to it, but of course I have no idea.

Hi @ashram, I had almost exactly the same experience! Started high(ish)-dose thiamine (200 mg/daily every morning) one month ago, and it definitely helped my energy, but the price I've paid has been insomnia that's gotten worse and worse. So yesterday I didn't take any and I slept much better last night.

Same thing happens, by the way, when I use high-THC cannabis. I feel much more energetic, but then have insomnia.
@MonkeyMan damn that really sucks ! I have the feeling that I've FINALLY found something that gives me energy after all these years but it also makes me breathless and sleepless... I wish I could continue B1 without having the side effects. :(

IMO, it's the extremely bitter taste of the allithiamine.

I know, sounds crazy, but there's a reason why as humans we don't eat a lot of bitter foods. Both ayurvedic and traditional chinese medicine understand the effects of different tastes on the body, and how too much of one taste can create issues if it's not balanced by other tastes.

I had the same problem. I've been taking regular thiamine for years, but after reading a lot of Lonsdale's work, I tried allithiamine about six months ago. Couldn't tolerate it for even a day -- got all tense, irritable, and restless. Went back to regular thiamine without issues.

As others have mentioned, you might need some of the other b-vits, as they all work together -- and you may need to lower your dose of thiamine itself (we're all different), but it might just be the form of thiamine you're taking.
I'm taking pills though so the taste is not really a problem ! (I did take 50mg today so I had to split open one and it did taste aweful, but I already had the side effects when I was swallowing the whole pill). Regular thiamine (HCL at least) was even worse than allithiamine for me I think. I really had trouble breathing... my sleep was better than with allithiamine though. Maybe I should try benfo.
I'm already taking a B-complex but maybe that's not enough ?
 

dannybex

Senior Member
Messages
3,507
Likes
2,616
Location
Seattle
I wasn't talking about how it tastes to you -- but how that taste has an effect on one's body.

For example, an excess of very sour or astringent foods/drinks not only pucker one's mouth, but can 'pucker' or tighten one's muscles, tendons, constrict one's circulation, etc., -- if not balanced by other tastes (sweet, pungent, bitter, salty). Whenever I get some sort of tendonitis or knotted muscles in my back -- and this goes back 15+ years -- it's always been because I've eaten "too much" sour/astringent food as part of a meal in the previous half day or so.

Like I said, it sounds crazy, but I've found it to generally be true, so I try to make sure I don't eat too much of one taste without balancing it with others.

Here's a good overview:

https://www.acupuncturetoday.com/mpacms/at/article.php?id=32403
 
Messages
12
Likes
22
I wasn't talking about how it tastes to you -- but how that taste has an effect on one's body.

For example, an excess of very sour or astringent foods/drinks not only pucker one's mouth, but can 'pucker' or tighten one's muscles, tendons, constrict one's circulation, etc., -- if not balanced by other tastes (sweet, pungent, bitter, salty). Whenever I get some sort of tendonitis or knotted muscles in my back -- and this goes back 15+ years -- it's always been because I've eaten "too much" sour/astringent food as part of a meal in the previous half day or so.

Like I said, it sounds crazy, but I've found it to generally be true, so I try to make sure I don't eat too much of one taste without balancing it with others.

Here's a good overview:

https://www.acupuncturetoday.com/mpacms/at/article.php?id=32403
I didn't know about it ! Thanks for the information.

I believe it requires molybdenum. Selenium too? B12?
Maybe ? It's so confusing and frustrating to navigate supplements alone... I've had to stop B1 because I haven't slept for two days straight, and my heart is skipping beats all the time, I don't know what's happening. I've also started taking B12 yesterday so maybe that also caused insomnia ? Anyway I'm restless and I can't sleep at all, I feel like I'm going to become crazy, I really don't know what to do. I hope it just stops in a few days ??
I wish I could continue B1 without these horrendous side effects.

I've also received my B6 blood tests who seem to be fairly high. Could it explain the insomnia and extrasystolis ?
 
Messages
12
Likes
22
I've stopped taking thiamine 3 days ago. The anxiety seems to be calming down a bit but my heart feels very weak and has extrasystolis, I'm having trouble breathing and can't talk to people for too long because of that. What a nightmare. I wish I knew what went wrong !